Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 2012, 2:18 PM CST for Bienville Parish, Claiborne Parish, Lincoln Parish, Louisiana. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 2:18 PM CST (20:18 UTC)
- Expired
- Mar 2, 2012, 3:00 PM CST
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Claiborne Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 2:35 PM CST | HAIL 1 | 7 Sw Dubach, LA | QUARTER SIZED HAIL NEAR THE INTERSECTION OF HWY 151 AND 146 |
| Mar 2, 2:45 PM CST | HAIL 1.75 | 2 N Vienna, LA | GOLF BALL SIZED HAIL COMING DOWN IN SHEETS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:47 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
551
WUUS54 KSHV 022018
SVRSHV
LAC013-027-061-022100-
/O.NEW.KSHV.SV.W.0032.120302T2018Z-120302T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
NORTH CENTRAL BIENVILLE PARISH IN NORTHWEST LOUISIANA...
SOUTH CENTRAL CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 300 PM CST
* AT 218 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ARCADIA...OR 16 MILES WEST OF GRAMBLING...AND MOVING
EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIMSBORO...MOUNT ZION...VIENNA...DUBACH...UNIONVILLE...CHOUDRANT...
DOWNSVILLE AND D ARBONNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3250 9262 3247 9263 3245 9304 3264 9306
3272 9254 3271 9252 3267 9251 3267 9244
3266 9242 3250 9242
TIME...MOT...LOC 2017Z 259DEG 32KT 3257 9294
$$
151 follow-up statement
711
WWUS54 KSHV 022037
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
237 PM CST FRI MAR 2 2012
LAC013-027-022046-
/O.CAN.KSHV.SV.W.0032.000000T0000Z-120302T2100Z/
CLAIBORNE LA-BIENVILLE LA-
237 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR BIENVILLE AND CLAIBORNE
PARISHES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED NORTHERN BIENVILLE AND SOUTHERN
CLAIBORNE PARISHES.
LAT...LON 3253 9242 3252 9282 3268 9283 3272 9254
3271 9252 3269 9252 3267 9251 3267 9244
3266 9242
TIME...MOT...LOC 2036Z 253DEG 33KT 3262 9276
$$
LAC061-022100-
/O.CON.KSHV.SV.W.0032.000000T0000Z-120302T2100Z/
LINCOLN LA-
237 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR LINCOLN PARISH...
AT 237 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MOUNT ZION...OR 7 MILES NORTHWEST
OF GRAMBLING...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RUSTON...VIENNA...DUBACH...UNIONVILLE...CHOUDRANT AND D ARBONNE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3253 9242 3252 9282 3268 9283 3272 9254
3271 9252 3269 9252 3267 9251 3267 9244
3266 9242
TIME...MOT...LOC 2036Z 253DEG 33KT 3262 9276
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:13 PM CST, 5 minutes earlier.
Area forecast discussion, Mar 2, 2:13 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CST FRI MAR 2 2012
.DISCUSSION...
FORECAST UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 60. POPS
ALSO ADJUSTED TO COINCIDE WITH THE FRONT AND ASSOCIATED CONVECTION.
HIGH TEMPS IN FOLLOWING PRELIMS MAY HAVE ALREADY OCCURRED IN SOME LOCATIONS.
REGULAR ISSUE OF ZONES WILL BE SENT AROUND 330 PM.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 82 45 65 37 76 / 10 10 0 0 0
MLU 84 46 64 38 72 / 40 30 10 0 0
DEQ 75 37 61 29 73 / 10 0 0 0 0
TXK 77 40 61 36 73 / 10 10 0 0 0
ELD 81 41 62 32 72 / 10 10 0 0 0
TYR 77 44 61 38 74 / 10 0 0 0 0
GGG 80 43 63 35 76 / 10 10 0 0 0
LFK 82 45 65 36 76 / 20 20 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
14Hazardous weather outlook, Mar 2, 12:04 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CST FRI MAR 2 2012 LAZ005-006-011>014-017>022-031200- LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1204 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BE MOVING INTO THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...WILL BE POSSIBLE MAINLY ACROSS NORTHCENTRAL LOUISIANA. THE GREATEST RISK WILL BE ALONG AND EAST OF A LINE FROM NEAR THE TOLEDO BEND RESERVOIR TO NEAR COUSHATTA...RUSTON AND FARMERVILLE LOUISIANA. HAIL AND DAMAGING WIND GUSTS WILL BE THE GREATEST THREAT FROM THE THUNDERSTORM ACTIVITY. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT WEEK WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER THIS AFTERNOON INTO THE EARLY EVENING HOURS. ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-031200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1204 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS MAY BECOME QUITE STRONG EARLY THIS AFTERNOON ACROSS DEEP EAST TEXAS...HOWEVER...THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS NORTHCENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT WEEK WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED ACROSS THE REGION TODAY.
In the hours before
Special weather statement, Mar 2, 12:52 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1252 PM CST FRI MAR 2 2012
LAZ003>005-021930-
CLAIBORNE-LINCOLN-WEBSTER-
1252 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN...
IN NORTHWEST LOUISIANA...
CLAIBORNE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
HOMER AND MINDEN...
AT 1252 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MINDEN...MOVING NORTHEAST AT 45
MPH.
PEA TO HALF INCH DIAMETER SIZE HAIL IS EXPECTED WITH THIS STORM.
15Local storm report, Mar 2, 1:47 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 2 S BERNICE 32.80N 92.66W
03/02/2012 E1.75 INCH UNION LA PUBLIC
GOLF BALL SIZED HAIL REPORTED 2 MILES SOUTH OF BERNICE
&&
19Local storm report, Mar 2, 2:04 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
204 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 6 SSW BERNICE 32.75N 92.70W
03/02/2012 E1.25 INCH LINCOLN LA PUBLIC
HALF DOLLAR SIZED HAIL REPORTED NEAR HICO
&&
19Local storm report, Mar 2, 2:18 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 1 N FARMERVILLE 32.79N 92.40W
03/02/2012 UNION LA LAW ENFORCEMENT
NUMEROUS TREES DOWN ON CAMP ROAD NEAR FARMERVILLE
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:12 AM CST | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 13 hr |
| Mar 2, 1:19 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 56 min |
| Mar 2, 2:03 PM CST | Severe Thunderstorm Warning | SHV | Union | 42 min |
| Mar 2, 2:54 PM CST | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 51 min |
| Mar 2, 3:48 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River | 42 min |
| Mar 2, 4:06 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 39 min |
| Mar 2, 4:22 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Natchitoches, Winn | 38 min |
| Mar 2, 4:43 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 62 min |
| Mar 2, 4:58 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 47 min |
| Mar 2, 5:37 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.